Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 209, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 2, 2002, 6:12 PM EDT for Anderson County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2002, 6:12 PM EDT (22:12 UTC)
- Expired
- Aug 2, 2002, 6:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Anderson County, KY
The radar
The Louisville radar (KLVX), 84 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220 WUUS53 KLMK 022212 SVRSDF KYC005-022245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 610 PM EDT FRI AUG 2 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 645 PM EDT * AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF LAWRENCEBURG...OR ABOUT 27 MILES WEST OF LEXINGTON...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLENSBORO AROUND 625 PM EDT JOHNSONVILLE AROUND 635 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. NOTE...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ANDERSON COUNTY AS WELL UNTIL 645 PM EDT. &&
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:00 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT FRI AUG 2 2002 A CUT AND DRY FORECAST...ESPECIALLY DRY. PRIMARY QUESTION TO PONDER IS WHETHER TO EVEN MENTION A SLIGHT CHANCE OF A THUNDERSTORM THIS EVENING AS FRONT APPROACHES FROM THE NORTH. AT PRESENT NOT THE SLIGHTEST HINT OF ANYTHING DEVELOPING...SO MAY END UP LEAVING A MENTION OUT. UPPER RIDGE CENTERED OVER MID MISSISSIPPI VALLEY MAINTAINING IRON GRIP ON THE LOWER OHIO VALLEY. SHORT WAVE MOVING EAST ACROSS ONTARIO WILL FORCE COLD FRONT SOUTH OF THE GREAT LAKES...BUT RIDGE WILL BRING FRONT TO A HALT WELL NORTH OF THE OHIO RIVER. THUS THE PESSIMISM IN FORECASTING THUNDERSTORMS. ONCE CANADIAN SHORT WAVE MOVES EAST...UPPER RIDGE WILL STRENGTHEN AND HOLD SWAY OVER OHIO AND MISSISSIPPI VALLEYS INTO NEXT WEEK. TEMPERATURE QUESTIONS WILL BE WHETHER TO GO MID OR UPPER 90S DURING THE DAY OR LOWER OR MID 70S AT NIGHT. ANY OF THOSE CHOICES WILL BE CLOSE DURING THEIR PERIODS. ABOUT TUESDAY OF NEXT WEEK AVN AND MRF TRIES TO BRING SHORT WAVE AROUND EASTERN CANADA TROUGH INTO NORTHEAST US. THIS WOULD BRING SLIGHT BREAK TO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA...BUT WEVE BEEN TORMENTED BEFORE BY FEATURES THAT LATER RUNS KEPT WELL NORTH. SO ABOUT MONDAY WELL CHECK OUT THIS SUPPOSED BREAK IN THE HEAT AND SEE HOW WERE FARING. SDF...NONE. REITMEYER
In the hours before
Local storm report, Aug 2, 5:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
526 PM EDT FRI AUG 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 5E VERSAILLES KY WIND DAMAGE
08/02/02 WOODFORD POLE DONWNEDLocal storm report, Aug 2, 5:40 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
540 PM EDT FRI AUG 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5SW VERSAILLES KY WIND DAMAGE
08/02/02 WOODFORD TREE DOWNED. PEOPLER
TRAPPED IN VEHICLES.
HAIL...UNKNOWN SIZE
LDLocal storm report, Aug 2, 5:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
545 PM EDT FRI AUG 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 7E LAWRENCEBURG KY 1.00 INCH HAIL
08/02/02 ANDERSON
LDLocal storm report, Aug 2, 6:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
607 PM EDT FRI AUG 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 3W MORTONSVILLE KY 1.25 INCH HAIL
08/02/02 WOODFORD
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:15 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 30 min |
| Aug 2, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 64 min |
| Aug 2, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 45 min |
| Aug 2, 6:43 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson | 62 min |
| Aug 2, 7:18 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 27 min |
| Aug 2, 7:44 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.